Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 376, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2015, 6:18 PM EDT for Gadsden County, Florida. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2015, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 29, 2015, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 36 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 6:37 PM EDT | TSTM WND DMG | 3 Wnw Quincy, FL | TREE DOWN ON LUTEN ROAD OUTSIDE OF QUINCY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS52 KTAE 292218 SVRTAE FLC039-292300- /O.NEW.KTAE.SV.W.0376.150729T2218Z-150729T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 618 PM EDT WED JUL 29 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GADSDEN COUNTY IN THE BIG BEND OF FLORIDA... * UNTIL 700 PM EDT * AT 618 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUINCY...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... QUINCY...GRETNA...WETUMPKA...QUINCY AIRPORT...DOUGLAS CITY... SAWDUST AND SANTA CLARA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3068 8467 3064 8452 3043 8457 3049 8478 TIME...MOT...LOC 2218Z 022DEG 11KT 3060 8463 $$ 11-MOORE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:59 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 29, 3:59 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT WED JUL 29 2015
.Near Term [Through Tonight]...
Today's convection is being forced by two separate features. The
convection west of the Apalachicola and Chattahoochee rivers is
likely due to an MCV spawned from yesterday's convection over the
Ohio and Tennessee Valleys. The convection to the east appears to
be generated from a residual surface outflow boundary from the
same convective cluster just mentioned. With 2500-3500 J/kg SBCAPE
around, plus marginally high dTheta-E values, there remains a
chance for some isolated strong to severe downburst winds within
the strongest storms. Additionally, unseasonably high PWATs would
suggest the potential for some heavy rainfall, especially in areas
where storm motion slows due to boundary interactions.
Heat indices are still running in the 109-113 range according to
area ASOS readings, with high temperatures in the middle to upper
90s. Sunset or a thunderstorm looks to be the only relief this
afternoon. A heat advisory remains in effect for much of the
region.
.Short Term [Thursday Through Friday Night]...
The upper pattern will begin to change during this period as the
upper ridge begins to retreat westward as a trough bulges into the
Southeast. At the surface a cold front will pass through the
Appalachians on Thursday, and stall out across the Tri-State
region by Friday. Convection on Thursday will likely be the result
of any remnant boundaries as well as the Gulf Coast seabreezes,
with no upstream MCS influence at this time. By Friday, the
forcing becomes a bit more complicated with influences from the
aforementioned front, a surface trough/low, and the seabreeze
fronts. In general, expect high PoPs each afternoon, highest on
Friday.
High temperatures will remain above average tomorrow as convection
will likely hold off until the afternoon. Borderline heat advisory
conditions will be possible. On Friday, more convective coverage
on a not so diurnal time frame should keep temperatures in the
lower 90s, with heat advisory conditions not expected.
.Long Term [Saturday Through Wednesday]...
It appears as though the wet pattern will continue through the
extended range forecast as several shortwaves keep the eastern
CONUS trough extending into the Southeast. Additionally, at the
surface, the stalled front is expected to linger through the
period, only gradually weakening each day. Expect above normal
PoPs and near normal high temperatures each day.
&&
.Aviation...
[Through 18Z Thursday]
VFR will prevail outside of thunderstorms this afternoon, with all
terminals keeping high rain chances through this evening. Gusty
winds around 30 knots and heavy rain are common in this
afternoon's storms. Most of the storms will have diminished by
06z, with VFR prevailing through the rest of the TAF.
&&
.Marine...
Southwest winds below headline levels will prevail for the next
several days. Late this week, into the weekend, there will be a
possibility for some brief cautionary level winds. Thunderstorms
will be numerous over the waters each night, with scattered storms
each afternoon.
&&
.Fire Weather...
An active weather pattern in place will keep rain chances and
relative humidity values high, preventing us from reaching red flag
criteria for the next week.
&&
.Hydrology...
Rain chances increase today through the rest of the week. Five day
estimated rain totals indicate that 3 to 4 inches is likely along
the coast, especially in the southeastern Big Bend. Elsewhere, 1.5
to 2.5 inches is likely. Area rivers are still below action stage.
With the heaviest rainfall expected near the coast, river flooding
is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 91 76 90 75 / 60 50 30 60 40
Panama City 80 88 79 88 78 / 50 50 30 60 40
Dothan 76 93 75 92 74 / 30 50 40 50 40
Albany 76 93 76 90 74 / 70 50 30 50 40
Valdosta 76 90 75 89 74 / 70 50 30 60 40
Cross City 77 87 76 88 75 / 60 50 30 60 40
Apalachicola 79 88 79 88 78 / 50 50 30 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden- Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson- Lafayette-Leon- Liberty-Madison-North
Walton- South Walton- Washington.
GA...Heat Advisory until 6 PM EDT this evening for Baker-Brooks-
Calhoun-Clay-Decatur-Dougherty-Early-Grady-Lanier-Lee-
Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas.
AL...Heat Advisory until 5 PM CDT this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...HARRIGAN
MARINE...HARRIGAN
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Jul 29, 3:41 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 5 WSW MOODY AFB 30.95N 83.27W
07/29/2015 LOWNDES GA 911 CALL CENTER
TREE DOWN
&&
MCDERMOTTLocal storm report, Jul 29, 3:43 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 2 NNE CHERRY LAKE 30.61N 83.41W
07/29/2015 MADISON FL 911 CALL CENTER
VERY LARGE OAK TREE BLOWN DOWN BLOCKING CHERRY LAKE
CIRCLE. WIRES ALSO DOWN AT THIS LOCATION.
&&
08-LAMERSLocal storm report, Jul 29, 4:03 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST CROSS CITY AIRPORT 29.63N 83.11W
07/29/2015 M51 MPH DIXIE FL ASOS
44 KNOT PEAK GUST AT THE CROSS CITY ASOS...KCTY.
&&
08-LAMERSLocal storm report, Jul 29, 4:30 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
07/29/2015 LOWNDES GA 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWER LINES DOWN WITHIN THE
CITY LIMITS OF VALDOSTA.
&&
08-LAMERSLocal storm report, Jul 29, 4:46 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 E MOSELEY HALL 30.35N 83.53W
07/29/2015 MADISON FL TRAINED SPOTTER
TREE DOWN
&&
MCDERMOTTLocal storm report, Jul 29, 4:52 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT WED JUL 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 SE AUCILLA 30.44N 83.71W
07/29/2015 MADISON FL TRAINED SPOTTER
TREE DOWN ON I-10 BLOCKING RIGHT LANE OF WESTBOUND
TRAFFIC.
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:52 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 15 hr |
| Jul 29, 2:11 PM EDT | Special Weather Statement | TAE | Walton | 49 min |
| Jul 29, 2:39 PM EDT | Special Marine Warning | TAE | 51 min | |
| Jul 29, 3:07 PM EDT | Special Weather Statement | TAE | Taylor | 38 min |
| Jul 29, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 34 min |
| Jul 29, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 38 min |
| Jul 29, 3:38 PM EDT | Special Marine Warning | TAE | 67 min | |
| Jul 29, 3:55 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 65 min |
| Jul 29, 4:11 PM EDT | Areal Flood Advisory | TAE | Taylor | 3 hr |
| Jul 29, 4:26 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 49 min |
| Jul 29, 4:42 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 29, 4:53 PM EDT | Special Marine Warning | TAE | 67 min | |
| Jul 29, 4:53 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 37 min |
| Jul 29, 4:54 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jul 29, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 47 min |
| Jul 29, 5:22 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 53 min |
| Jul 29, 5:29 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 31 min |
| Jul 29, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 46 min |
| Jul 29, 5:55 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 29, 5:57 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 29, 6:27 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 34 min |
| Jul 29, 6:39 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 51 min |
| Jul 29, 6:57 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 29, 7:27 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 48 min |
| Jul 29, 7:47 PM EDT | Special Marine Warning | TAE | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.